New Characterizations of Proper Interval Bigraphs and Proper Circular Arc Bigraphs

  • Ashok Kumar Das
  • Ritapa Chakraborty
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 8959)

Abstract

An interval bigraph B is a proper interval bigraph if there is an interval representation of B such that no interval of the same partite set is properly contained in the other. Similarly a circular arc bigraph B is a proper circular arc bigraph if there is a circular arc representation of B such that no arc of the same partite set is properly contained in the other. In this paper, we characterize proper interval bigraphs and proper circular arc bigraphs using two linear orderings of their vertex set.

Keywords

interval bigraphs circular arc bigraphs proper interval bigraphs proper circular arc bigraphs linear ordering 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Basu, A., Das, S., Ghosh, S., Sen, M.: Circular arc bigraphs and its subclasses. J. of Graph Theory (73), 361–376 (2013)Google Scholar
  2. 2.
    Brown, D.E., Lundgren, J.R.: Characterization for unit interval bigraphs. In: Proceedings of the Forty-First Southeastern International Conference on Combinatorics, Graph Theory and Computing. Congr. Number. 206, 517 (2010)Google Scholar
  3. 3.
    Brown, D.E., Lundgren, J.R., Flink, S.C.: Characterization of interval bigraphs and unit interval bigraphs. Congress Number (2002)Google Scholar
  4. 4.
    Das, A.K., Chakraborty, R.: New characterization of proper interval bigraphs. Accepted for Publication in International Journal of Graphs and Combinatorics 12(1) (June 2015)Google Scholar
  5. 5.
    Das, A.K., Das, S., Sen, M.K.: Forbidden substructure of interval (bi/di) graphs. Submitted to Discrete Math. (2014)Google Scholar
  6. 6.
    Deng, X., Hell, P., Huang, J.: Linear time representation of proper circular arc graphs and proper interval graphs. SIAM J. Comput. 25, 390–403 (1996)CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    Golumbic, M.C.: Algorithmic graph theory and perfect graphs. Annals of Discrete Mathematics (2014)Google Scholar
  8. 8.
    Hell, P., Huang, J.: Certifying LexBFS recognition algorithm for proper interval graphs and proper interval bigraphs. SIAM J. Discrete Math. 18(3), 554–570 (2004)CrossRefMathSciNetGoogle Scholar
  9. 9.
    Hell, P., Huang, J.: Interval bigraphs and circular arc graphs. J. of Graph Theory (46), 313–327 (2004)Google Scholar
  10. 10.
    Lin, I.J., Sen, M.K., West, D.B.: Class of interval digraphs and 0, 1- matrices. Congressus Num. 125, 201–209 (1997)MATHMathSciNetGoogle Scholar
  11. 11.
    McConnell, R.M.: Linear time recognition of circular arc graphs. Algorithms 37(2), 93–147 (2003)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Sanyal, B.K., Sen, M.K.: New characterization of digraphs represented by intervals. J. of Graph Theory 22, 297–303 (1996)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Sen, M., Das, S., West, D.B.: Circular arc digraphs: A characterization. J.of Graph Theory 13, 581–592 (1989)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Sen, M., Das, S., Roy, A.B., West, D.B.: An analogue of interval graphs. J.of Graph Theory 13, 189–202 (1989)CrossRefMATHMathSciNetGoogle Scholar
  15. 15.
    Sen, M., Sanyal, B.K.: Indifference Digraphs: A generalization of indifference graphs and semiorders. SIAM J. Discrete Math. 7, 157–165 (1994)CrossRefMATHMathSciNetGoogle Scholar
  16. 16.
    Sen, M., Sanyal, B.K., West, D.B.: Representing digraphs using intervals or circular arcs. Discrete Math. 147, 235–245 (1995)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Spinard, J., Brandstad, A., Stewart, L.: Bipartite permutation graphs. Discrete Applied Math. 18, 279–292 (1987)CrossRefGoogle Scholar
  18. 18.
    Steiner, G.: The recognition of indifference digraphs and generalized Semiorders. J. of Graph Theory 21(2), 235–241 (1996)CrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  • Ashok Kumar Das
    • 1
  • Ritapa Chakraborty
    • 1
  1. 1.Department of Pure MathematicsUniversity of CalcuttaKolkataIndia

Personalised recommendations